Alert archive / Florida / Flash Flood Warnings in 2009

Flash Flood Warning 22, NWS Tallahassee, FL

April 13, 2009Jefferson County, Taylor County, Florida

NWS Tallahassee, FL issued this flash flood warning at Apr 13, 2009, 7:28 PM EDT for Jefferson County, Taylor County, Florida. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2009, 7:28 PM EDT (23:28 UTC)
Expired
Apr 13, 2009, 9:15 PM EDT
In force
107 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 82 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 391 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
391 m²/s²
0-3 km storm-relative helicity
472 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KTAE 132328
FFWTAE
FLC065-123-140115-
/O.NEW.KTAE.FF.W.0022.090413T2328Z-090414T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
728 PM EDT MON APR 13 2009

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHWESTERN JEFFERSON COUNTY IN FLORIDA...
  TAYLOR COUNTY IN FLORIDA...
  THIS INCLUDES THE CITY OF PERRY...

* UNTIL 915 PM EDT/815 PM CDT/

* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING IS EXPECTED FROM THUNDERSTORMS APPROACHING THE 
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITH...
  SECOTAN...SCANLON...PERRY-FOLEY AIRPORT...HAMPTON SPRINGS...
  FOLEY...FENHOLLOWAY...ECONFINA...BUCELL JUNCTION AND BOYD.

* DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF
  UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

* EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE RAPID FLOODING
  OF CREEKS...STREAMS...HIGHWAYS...AND UNDERPASSES. 

* RESIDENTS IN FLOOD PRONE AREAS SHOULD MONITOR FLOOD CONDITIONS
  AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLOOD WATERS
  THREATEN. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY MOVE TO
  HIGHER GROUND TO ESCAPE FLOOD WATERS.

* REPORT FLOODING OR FLOOD DAMAGE TO THE NATIONAL WEATHER SERVICE
  IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
  NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
  THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2992 8337 2975 8355 2975 8358 2982 8360
      2984 8363 2990 8365 2995 8375 2995 8376
      2998 8378 2998 8383 3003 8392 3011 8402
      3027 8342 3026 8336

$$

52-LANIER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 13, 6:48 PM EDT, 40 minutes earlier.

Area forecast discussion, Apr 13, 6:48 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
648 PM EDT MON APR 13 2009

...SLIGHT RISK OF SEVERE WX ACROSS PARTS OF THE AREA TONIGHT...
...HEAVY RAIN POTENTIAL ACROSS NORTHWEST FLORIDA AND ADJACENT SOUTH
GEORGIA THROUGH TONIGHT...
...NEW RIVERINE FLOODING NOW FORECAST ON THE OCHLOCKONEE AND
WITHLACOOCHEE RIVERS...

.UPDATE...WINDS ARE NOT COMING UP AS HIGH AS PREVIOUSLY FORECAST AND
WE HAVE DECIDED TO DROP THE HIGH SURF ADVISORY.

WE ARE CONTINUING TO SEE SEVERE STORMS FIRE ALONG AND S OF THE WARM
FRONT WHICH LIES NEAR I-10 AND A NEW CONVECTIVE WATCH IS EXPECTED.
0-3 KM SRH REMAINS QUITE HIGH...IN THE 450-500 M2/S2 RANGE. IN
ADDITION...WE ARE NOW SEEING NEW CONVECTION FIRING AHEAD OF THE COLD
FRONT AS THE UPPER LEVEL FORCING APPROACHES. A STRONG SHORT WAVE IS
NOW ROUNDING THE BASE OF THE CENTRAL U.S. TROUGH AND THE RIGHT FRONT
ENTRANCE REGION OF THE UPPER JET IS APPROACHING. THIS AREA
APPARENTLY HAD TIME TO RECOVER FROM THE THE EARLIER CONVECTION WITH
SBCAPE NOW IN THE 1500-2500 J/KG RANGE IN SRN MS. THIS ACTIVITY WILL
PUSH ACROSS THE FORECAST AREA OVERNIGHT.

OVERNIGHT RAINFALL TOTALS OF 2.5 TO 3.5 INCHES ARE EXPECTED ACROSS
THE FL BIG BEND.

&&

.MARINE...TONIGHT THROUGH SAT.
MARGINAL ADVISORY CONDITIONS ARE FORECAST TONIGHT IN THE ONSHORE
FLOW AHEAD OF THE COLD FRONT. WINDS WILL SHIFT TO THE W BEHIND THE
FRONT AND MAINTAIN AT EXERCISE CAUTION LEVELS. THE WINDS WILL SHIFT
TO NW AND DROP BELOW HEADLINE CRITERIA LATE TUE NIGHT. AS HIGH
PRESSURE BUILDS N OF THE AREA...WINDS WILL VEER TO THE E BY THU
NIGHT AND INCREASE TO CAUTION LEVELS. AFTER A DIURNAL LULL ON
THU...WINDS WILL SHOOT BACK UP IN A NOCTURNAL ELY SURGE FRI NIGHT.

&&

.AVIATION...PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THIS AFTERNOON AND EARLY EVENING...MAINLY EAST OF KDHN.
STORMS WILL END LATER THIS AFTERNOON AT KABY. IFR CONDITIONS WILL
CONTINUE TO AFTER DARK AT THE OTHER AERODROMES AS STORMS CONTINUE TO
TRAIN OVER THE SAME AREAS.

PRIOR TO FRONTAL PASSAGE TOMORROW MORNING...THE POSSIBILITY EXISTS
FOR LIFR AND VLIFR CONDITIONS IN FOG AND STRATUS LATE TONIGHT AFTER
MIDNIGHT. A FEW SHOWERS COULD ACCOMPANY FRONTAL PASSAGE. MVFR
CONDITIONS COULD OCCUR FOR A PERIOD OF TIME AFTER FRONTAL PASSAGE ON
TUESDAY.

&&

.FIRE WEATHER...DRY AIR WILL MOVE IN QUICKLY BEHIND THE COLD ON TUE.
INLAND WALTON AND HOLMES COUNTIES WILL GET CLOSE TO RED FLAG
CRITERIA WITH SHORT RH DURATIONS AND 20-FT WINDS JUST BELOW 15 MPH.
WE ARE MORE CERTAIN THAT REQUIRED DURATIONS WILL BE ACHIEVED ACROSS
OUR FL ZONES ON WED AND A WATCH HAS BEEN ISSUED.

&&

.HYDROLOGY...RAINS FROM THE CURRENT FRONTAL SYSTEM ARE NOW FORECAST
TO PRODUCE NEW RIVERINE FLOODING. THE OCHLOCKONEE RIVER AT
THOMASVILLE WILL BEGIN RISING TUE MORNING AND IS FORECAST TO REACH
FLOOD STAGE LATE TUE NIGHT. DOWNSTREAM AT HAVANA...FLOOD STAGE WILL
BE REACHED TUE AFTERNOON WITH MODERATE FLOODING FORECAST BY WED
EVENING. ON THE WITHLACOOCHEE RIVER...THE RIVER WILL RECEDE UNTIL
TUE MORNING AND THEN BEGIN RISING...REACHING FLOOD STAGE ONCE AGAIN
ON FRI. BLOXHAM WILL RISE SHARPLY TUE INTO WED...BUT IS NOT
CURRENTLY FORECAST TO FLOOD. THE CREST ON THE SUWANNEE PASSED
DOWLING PARK LAST NIGHT AND WILL CONTINUE TO SLOWLY MOVE SOUTH
THROUGH THE BASIN THROUGH THE REST OF THE WEEK...LEADING TO MODERATE
FLOODING AT BRANFORD AND WILCOX AND MINOR FLOODING DOWNSTREAM FROM
THERE. FOR SITE SPECIFIC INFORMATION ON RIVER FORECASTS...CREST
INFORMATION...AND RELATED IMPACTS PLEASE REFER TO THE WFO
TALLAHASSEE RIVERS AND LAKES AHPS PAGE AT...

HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE

&&

.PREV DISCUSSION...
428 PM EDT MON APR 13 2009

SHORT TERM...TONIGHT THROUGH WED NIGHT.
LIKELY TO CATEGORICAL POPS WILL TAPER OFF W TO E TUE MORNING. WILL
GO WITH 20 W TO 70 SE. AFTER THE COLD FRONT CLEARS E OF THE AREA...
WE WILL HAVE DRY WEATHER FOR THE REMAINDER OF THE SHORT TERM PERIOD
WITH TEMPS CLOSE TO NORMAL TUE AND TUE NIGHT AND SLIGHTLY BELOW
NORMAL FOR WED AND WED NIGHT.

LONG TERM...THU THROUGH MON.
GUIDANCE IS IN FAIR AGREEMENT FOR THURSDAY INTO THE NEXT WEEKEND.
UPPER RIDGE WILL BUILD INTO THE AREA BEHIND THE EARLY WEEK STORM
SYSTEM. SLIGHTLY COOLER AIR WILL FILTER INTO THE REGION...BUT
NOTHING EARTH SHATTERING. THE UPPER RIDGE AND WEAK SFC HIGH PRESSURE
WILL REMAIN IN CONTROL THROUGH SATURDAY KEEPING THE WEATHER DRY AND
AFTERNOON TEMPERATURES RIGHT AROUND 80 DEGREES. NEXT CHANCE OF RAIN
APPEAR TO BE SUNDAY WITH THE APPROACH OF THE NEXT STORM SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  63  79  50  76  48 /  90  40  00  00  00
PANAMA CITY  65  76  54  74  54 /  80  30  00  00  00
DOTHAN       61  73  48  74  49 /  70  20  00  00  00
ALBANY       61  75  48  73  45 /  80  30  00  00  00
VALDOSTA     64  78  50  74  47 /  90  50  00  00  00
CROSS CITY   67  79  52  75  48 /  70  70  00  00  00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH WED AFTERNOON ALL ZONES.
GM...SCA ALL LEGS THROUGH 12Z TUE.

&&

CURRENT DISCUSSION...WOOL
LONG TERM DISCUSSION...CAMP
Hazardous weather outlook, Apr 13, 4:21 AM EDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 AM EDT MON APR 13 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-140830-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
421 AM EDT MON APR 13 2009 /321 AM CDT MON APR 13 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

...TORNADO WATCH IN EFFECT UNTIL 1O AM CDT FOR SE ALA AND THE
ADJACENT FLORIDA PANHANDLE...

...SEVERE THUNDERSTORMS LIKELY AND TORNADOES POSSIBLE THROUGH LATE
TONIGHT...

...LOCAL AREA IN SLIGHT RISK FOR SEVERE TSTMS TODAY INTO TONIGHT...

...HEAVY RAIN POTENTIAL ACROSS THE WESTERN ZONES TODAY...

A STRONG STORM SYSTEM WILL IMPACT THE LOCAL AREA THROUGH TONIGHT.
A WARM FRONT WILL LIFT NORTH AND NORTHEAST THIS MORNING INTO THIS
EVENING FOLLOWED BY A SQUALL LINE AND PARENT FRONT MOVING WEST TO
EAST THIS EVENING INTO EARLY TUESDAY. INSTABILITY AND SHEAR WILL BE
FAVORABLE FOR SEVERE THUNDERSTORMS INCLUDING DAMAGING WINDS...LARGE
HAIL AND ISOLATED TORNADOS WITH THE RISK ENDING FROM WEST TO EAST
EARLY TUESDAY MORNING. HEAVY RAINFALL IS ALSO A THREAT...ACROSS
SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA THIS MORNING AND AFTERNOON
SPREADING EAST AND SOUTHEAST THROUGH TONIGHT. THIS WOULD EXASPERATE
CURRENT FLOODING CONCERNS. (SEE FLOOD PRODUCTS FOR MORE DETAILS)

DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD
WATERS...REMEMBER TO TURN AROUND...DONT DROWN.

STRONG ONSHORE WINDS AHEAD AND ALONG THE FRONT WILL CREATE HAZARDOUS
SURF AND HIGH RIP CURRENTS ESPECIALLY FOR THE COASTLINES OF
WALTON...BAY AND GULF COUNTIES. WINDS AND SEAS WILL INCREASE TODAY
GENERATING HAZARDOUS CONDITIONS OVER THE LOCAL WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AS THE COLD FRONT EXITS EAST ON TUESDAY MORNING...SOME SHOWERS AND
THUNDERSTORMS WILL LINGER ACROSS THE SOUTHEAST THIRD OF THE FORECAST
AREA..ESPECIALLY THE SOUTHEAST BIG BEND. THEN...CLEARING WILL
OCCUR FROM WEST TO EAST THROUGHOUT THE DAY WITH A COOLER AND DRIER
AIRMASS FILTERING IN. THE NEXT BEST CHANCE OF RAIN WILL BE LATE
SATURDAY AND DURING SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT. SPOTTERS AND
EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER AND REPORT ANY
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Local storm report, Apr 13, 4:47 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     FLOOD            TALLAHASSEE             30.44N 84.28W
04/13/2009                   LEON               FL   TRAINED SPOTTER

            NORTHBOUND LANE OF BLAIRSTONE RD NORTH OF ORANGE AVE
            CLOSED DUE TO FLOODING.

&&

DUGGAN
Special weather statement, Apr 13, 5:35 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 PM EDT MON APR 13 2009

FLZ016-017-027-132230-
GADSDEN-LEON-WAKULLA-
535 PM EDT MON APR 13 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GADSDEN...LEON AND WAKULLA
COUNTIES IN NORTH FLORIDA...

* UNTIL 630 PM EDT

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF BLOUNTSTOWN TO CARRABELLE...MOVING NORTHEAST AT 50 MPH.

THESE STORMS WILL BE NEAR...
  CRAWFORDVILLE BY 600 PM EDT.
  TALLAHASSEE BY 605 PM EDT.
  SAINT MARKS BY 610 PM EDT.
  WOODVILLE BY 615 PM EDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Apr 13, 6:08 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
608 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     TALLAHASSEE             30.44N 84.28W
04/13/2009                   LEON               FL   PUBLIC

            TWO 18 TO 24 INCH DIAMETER TREES UPROOTED AT CEMETARY ON
            BRONOUGH ST NEAR GOVERNOR MANSION.

&&

JAMSKI
Local storm report, Apr 13, 6:12 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
612 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     4 E TALLAHASSEE         30.44N 84.21W
04/13/2009                   LEON               FL   AMATEUR RADIO

            SEVERAL LARGE TREES UPROOTED ALONG US-27.

&&

MROCZKA
Local storm report, Apr 13, 6:28 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
628 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     WATER SPOUT      6 SE APALACHICLA MUNI A 29.66N 84.96W
04/13/2009                   GMZ755             FL   LAW ENFORCEMENT

            LAW ENFORECEMENT REPORTED WATERSPOUT SOUTH OF U.S. 98
            BRIDGE. QUICKLY DISSIPATED.

&&

WATSON
Special weather statement, Apr 13, 6:38 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EDT MON APR 13 2009

FLZ018-019-GAZ158>160-132345-
BROOKS-JEFFERSON-LOWNDES-MADISON-THOMAS-
638 PM EDT MON APR 13 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS...LOWNDES AND
THOMAS COUNTIES IN SOUTHERN GEORGIA AND JEFFERSON AND MADISON
COUNTIES IN NORTH FLORIDA...

* UNTIL 745 PM EDT

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF MONTICELLO...MOVING NORTHEAST
AT 60 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:18 AM EDTSmall Craft AdvisoryTAE30 hr
Apr 13, 4:05 AM EDTHigh Surf AdvisoryTAEBay, Gulf, Walton14 hr
Apr 13, 8:09 AM EDTSevere Thunderstorm WarningTAEHolmes, Walton36 min
Apr 13, 8:43 AM EDTSevere Thunderstorm WarningTAEHolmes, Jackson47 min
Apr 13, 9:23 AM EDTSevere Thunderstorm WarningTAEJackson37 min
Apr 13, 10:41 AM EDTAreal Flood WarningTAEBay, Holmes, Jackson, Walton, Washington8 hr
Apr 13, 10:57 AM EDTRiver Flood WarningTAEGadsden, Leon8 days
Apr 13, 11:56 AM EDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington49 min
Apr 13, 11:56 AM EDTTornado WarningTAEJackson, Washington34 min
Apr 13, 12:26 PM EDTSpecial Marine WarningTAE64 min
Apr 13, 12:38 PM EDTSevere Thunderstorm WarningTAEJackson37 min
Apr 13, 12:45 PM EDTTornado WarningTAEJackson45 min
Apr 13, 1:07 PM EDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty38 min
Apr 13, 1:13 PM EDTSpecial Marine WarningTAE62 min
Apr 13, 1:34 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Washington41 min
Apr 13, 1:53 PM EDTTornado WarningTAEBay, Calhoun37 min
Apr 13, 2:09 PM EDTSevere Thunderstorm WarningTAECalhoun, Jackson, Liberty51 min
Apr 13, 2:14 PM EDTAreal Flood WarningTAEBay, Calhoun, Franklin, Gadsden, Gulf, Jackson and 5 more8 hr
Apr 13, 2:22 PM EDTSpecial Marine WarningTAE113 min
Apr 13, 2:22 PM EDTTornado WarningTAECalhoun, Liberty23 min
Apr 13, 2:37 PM EDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty38 min
Apr 13, 2:44 PM EDTTornado WarningTAEGadsden, Liberty31 min
Apr 13, 2:48 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Jackson, Liberty, Washington42 min
Apr 13, 3:04 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty41 min
Apr 13, 3:15 PM EDTTornado WarningTAEGadsden, Leon, Liberty45 min
Apr 13, 3:18 PM EDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more38 hr
Apr 13, 3:31 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Liberty, Washington44 min
Apr 13, 3:37 PM EDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon38 min
Apr 13, 4:05 PM EDTAreal Flood WarningTAEDixie, Franklin, Gadsden, Gulf, Jefferson, Lafayette and 5 more8 hr
Apr 13, 4:16 PM EDTSpecial Marine WarningTAE59 min
Apr 13, 4:44 PM EDTSevere Thunderstorm WarningTAEJefferson38 min
Apr 13, 4:49 PM EDTFlash Flood WarningTAEBay, Calhoun, Franklin, Gulf, Jefferson, Leon and 4 more116 min
Apr 13, 4:50 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf40 min
Apr 13, 5:02 PM EDTSevere Thunderstorm WarningTAEFranklin, Gadsden, Liberty43 min
Apr 13, 5:42 PM EDTSevere Thunderstorm WarningTAEMadison48 min
Apr 13, 5:48 PM EDTSpecial Marine WarningTAE87 min
Apr 13, 5:56 PM EDTTornado WarningTAEFranklin, Gulf49 min
Apr 13, 6:05 PM EDTSpecial Marine WarningTAE55 min
Apr 13, 6:07 PM EDTSevere Thunderstorm WarningTAELeon, Wakulla38 min
Apr 13, 6:16 PM EDTFlash Flood WarningTAEGadsden, Jefferson, Leon119 min
Apr 13, 6:26 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf49 min
Apr 13, 6:29 PM EDTTornado WarningTAEFranklin31 min
Apr 13, 6:36 PM EDTSpecial Marine WarningTAE84 min
Apr 13, 6:43 PM EDTFlash Flood WarningTAECalhoun, Franklin, Gulf, Jefferson, Leon, Liberty and 3 more2 hr
Apr 13, 6:48 PM EDTSevere Thunderstorm WarningTAEFranklin, Gulf42 min
Apr 13, 6:51 PM EDTSevere Thunderstorm WarningTAEWakulla39 min
Apr 13, 7:07 PM EDTSpecial Marine WarningTAE83 min
Apr 13, 7:11 PM EDTSpecial Marine WarningTAE64 min
Apr 13, 7:16 PM EDTSevere Thunderstorm WarningTAEJefferson, Taylor44 min
Apr 13, 7:25 PM EDTTornado WarningTAETaylor50 min

Nearby

Flash Flood Warnings in Florida, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.